# SDR CA141103033

- Difficulty date: October 11, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 3,976 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 6310 · Engine/Transmission Coupling
- Part: Jackscrew
- Part number: UN
- Condition: Damaged
- Location: Clutch Actuator
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING STARTING PROCEDURE, IN A REMOTE SITE, THE PILOT FIRED THE ENGINE AS NORMAL, ENGAGED THE CLUTCH AND WAS WAITING FOR IT TO ACTUATE WHEN HE HEARD A LOUD BANG AND ENGINE RPM INCREASED.  HE IMMEDIATELY SHUT THE ENGINE OFF AND CALLLED MAINTENANCE.  FOLLOWING REPLACEMENT OF THE CLUTCH ACTUATOR BECAUSE THE ACTUATOR MOTOR WOULD RUN BUT WAS NOT LENGTHENING.  THE ACTUATOR WAS DISSASEMBLED TO FIND THE BRASS PORTION OF THE JACK SCREW, NUT SECTION, WAS COMPLETELY STRIPPED OUT.
